2014, 8(1): 15-24. doi: 10.3934/jmd.2014.8.15

On Omri Sarig's work on the dynamics on surfaces

1. 

LPMA, Boîte Courrier 188, 4, Place Jussieu, 75252 PARIS cedex 05, France

Published  July 2014

N/A
Citation: François Ledrappier. On Omri Sarig's work on the dynamics on surfaces. Journal of Modern Dynamics, 2014, 8 (1) : 15-24. doi: 10.3934/jmd.2014.8.15
References:
[1]

R. Adler and B. Weiss, Similarities of the Automorphisms of the Torus,, Memoirs of the Amer. Math. Soc., (1970).

[2]

M. Babillot, On the classification of invariant measures for horosphere foliations on nilpotent covers of negatively curved manifolds,, in Random Walks and Geometry (ed. V. A. Kaimanovich), (2004), 319.

[3]

K. Berg, Convolutions of invariant measures, maximal entropy,, Math. Systems Theory, 3 (1969), 146. doi: 10.1007/BF01746521.

[4]

P. Berger, Properties of the maximal entropy measure and geometry of Hénon attractors,, , (2012).

[5]

M. Babillot and F. Ledrappier, Geodesic paths and horocycle flows on abelian covers,, in Lie Groups and Ergodic Theory (Mumbai, (1996), 1.

[6]

R. Bowen, Periodic points and measures for Axiom $A$ diffeomorphisms,, Trans.Amer. Math. Soc., 154 (1971), 377.

[7]

M. Boyle, D. Fiebig and U. Fiebig, Residual entropy, conditional entropy and subshift covers,, Forum Math., 14 (2002), 713. doi: 10.1515/form.2002.031.

[8]

M. Burger, Horocycle flows on geometrically finite surfaces,, Duke Math. J., 61 (1990), 779. doi: 10.1215/S0012-7094-90-06129-0.

[9]

D. Burguet, Symbolic extensions in intermediate smoothness on surfaces,, Ann. Sci. Éc. Norm. Sup. (4), 45 (2012), 337.

[10]

J. Buzzi, Intrinsic ergodicity of smooth interval maps,, Israel J. Math., 100 (1997), 125. doi: 10.1007/BF02773637.

[11]

S. G. Dani and J. Smillie, Uniform distribution of horocycle orbits for Fuchsian groups,, Duke Math. J., 51 (1984), 185. doi: 10.1215/S0012-7094-84-05110-X.

[12]

T. Downarowicz and S. Newhouse, Symbolic extensions and smooth dynamical systems,, Invent. Math., 160 (2005), 453. doi: 10.1007/s00222-004-0413-0.

[13]

N. Friedman and D. S. Ornstein, On isomorphism of weak Bernoulli transformations,, Advances Math., 5 (1970), 365. doi: 10.1016/0001-8708(70)90010-1.

[14]

H. Furstenberg, The unique ergodicity of the horocycle flow,, Recent Advances in Topological Dynamics (Proc. Conf., (1972), 95.

[15]

F. Hofbauer, On intrinsic ergodicity of piecewise monotonic transformations with positive entropy,, Israel J. Math., 34 (1979), 213. doi: 10.1007/BF02761854.

[16]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms,, Inst. Hautes Études Sci. Publ. Math., 51 (1980), 137.

[17]

V. Kaloshin, Generic diffeomorphisms with superexponential growth of number of periodic orbits,, Comm. Math. Phys., 211 (2000), 253. doi: 10.1007/s002200050811.

[18]

F. Ledrappier, Propriétés ergodiques des mesures de Sinaï,, Inst. Hautes Études Sci. Publ. Math., 59 (1984), 163.

[19]

F. Ledrappier and O. Sarig, Invariant measures for horocycle flows on periodic hyperbolic surfaces,, Israel J. Math., 160 (2007), 281. doi: 10.1007/s11856-007-0064-0.

[20]

S. Newhouse, Continuity properties of entropy,, Ann. Math. (2), 129 (1989), 215. doi: 10.2307/1971492.

[21]

W. Parry, Intrinsic Markov chains,, Trans. Amer. Math. Soc., 112 (1964), 55. doi: 10.1090/S0002-9947-1964-0161372-1.

[22]

S. J. Patterson, Spectral theory and Fuchsian groups,, Math. Proc. Cambridge Phil. Soc., 81 (1977), 59. doi: 10.1017/S030500410000027X.

[23]

S. J. Patterson, Some examples of Fuchsian groups,, Proc. London Math. Soc. (3), 39 (1979), 276. doi: 10.1112/plms/s3-39.2.276.

[24]

Y. B. Pesin, Characteristic Ljapunov exponents, and smooth ergodic theory,, Russian Math. Surveys, 32 (1977), 55. doi: 10.1070/RM1977v032n04ABEH001639.

[25]

Y. Pesin, On the work of Omri Sarig on infinite Markov chains and thermodynamical formalism,, J. Modern Dynamics, (2014).

[26]

M. Ratner, On Raghunathan's measure conjecture,, Ann. Math. (2), 134 (1991), 545. doi: 10.2307/2944357.

[27]

T. Roblin, Ergodicité et équidistribution en courbure négative,, Mém. Soc. Math. Fr. (N. S.), 95 (2003).

[28]

O. Sarig, Invariant Radon measures for horocycle flows on Abelian covers,, Invent. Math., 157 (2004), 519. doi: 10.1007/s00222-004-0357-4.

[29]

O. Sarig, The horocycle flow and the Laplacian on hyperbolic surfaces of infinite genus,, Geom. Funct. Anal., 19 (2010), 1757. doi: 10.1007/s00039-010-0048-9.

[30]

O. Sarig, Bernoulli equilibrium states for surface diffeomorphisms,, J. Modern Dynamics, 5 (2011), 593. doi: 10.3934/jmd.2011.5.593.

[31]

O. Sarig, Symbolic dynamics for surface diffeomorphisms with positive entropy,, J. Amer. Math. Soc., 26 (2013), 341. doi: 10.1090/S0894-0347-2012-00758-9.

[32]

O. Sarig, Thermodynamic formalism for countable Markov shifts,, Ergodic Theory Dynam. Systems, 19 (1999), 1565. doi: 10.1017/S0143385799146820.

[33]

B. Schapira, Equidistribution of the horocycles of a geomertically finite surface,, Int. Mat. Res. Not., (2005), 2447. doi: 10.1155/IMRN.2005.2447.

[34]

M. Shub, Global Stability of Dynamical Systems,, Springer-Verlag, (1987). doi: 10.1007/978-1-4757-1947-5.

[35]

Y. G. Sinaĭ, Construction of Markov partitions,, Functional Anal. Appl., 2 (1968), 245. doi: 10.1007/BF01076126.

[36]

B. Weiss, Intrinsically ergodic systems,, Bull. Amer. Math. Soc., 76 (1970), 1266. doi: 10.1090/S0002-9904-1970-12632-5.

[37]

L.-S. Young, Statistical properties of dynamical systems with some hyperbolicity,, Ann. Math. (2), 147 (1988), 585. doi: 10.2307/120960.

show all references

References:
[1]

R. Adler and B. Weiss, Similarities of the Automorphisms of the Torus,, Memoirs of the Amer. Math. Soc., (1970).

[2]

M. Babillot, On the classification of invariant measures for horosphere foliations on nilpotent covers of negatively curved manifolds,, in Random Walks and Geometry (ed. V. A. Kaimanovich), (2004), 319.

[3]

K. Berg, Convolutions of invariant measures, maximal entropy,, Math. Systems Theory, 3 (1969), 146. doi: 10.1007/BF01746521.

[4]

P. Berger, Properties of the maximal entropy measure and geometry of Hénon attractors,, , (2012).

[5]

M. Babillot and F. Ledrappier, Geodesic paths and horocycle flows on abelian covers,, in Lie Groups and Ergodic Theory (Mumbai, (1996), 1.

[6]

R. Bowen, Periodic points and measures for Axiom $A$ diffeomorphisms,, Trans.Amer. Math. Soc., 154 (1971), 377.

[7]

M. Boyle, D. Fiebig and U. Fiebig, Residual entropy, conditional entropy and subshift covers,, Forum Math., 14 (2002), 713. doi: 10.1515/form.2002.031.

[8]

M. Burger, Horocycle flows on geometrically finite surfaces,, Duke Math. J., 61 (1990), 779. doi: 10.1215/S0012-7094-90-06129-0.

[9]

D. Burguet, Symbolic extensions in intermediate smoothness on surfaces,, Ann. Sci. Éc. Norm. Sup. (4), 45 (2012), 337.

[10]

J. Buzzi, Intrinsic ergodicity of smooth interval maps,, Israel J. Math., 100 (1997), 125. doi: 10.1007/BF02773637.

[11]

S. G. Dani and J. Smillie, Uniform distribution of horocycle orbits for Fuchsian groups,, Duke Math. J., 51 (1984), 185. doi: 10.1215/S0012-7094-84-05110-X.

[12]

T. Downarowicz and S. Newhouse, Symbolic extensions and smooth dynamical systems,, Invent. Math., 160 (2005), 453. doi: 10.1007/s00222-004-0413-0.

[13]

N. Friedman and D. S. Ornstein, On isomorphism of weak Bernoulli transformations,, Advances Math., 5 (1970), 365. doi: 10.1016/0001-8708(70)90010-1.

[14]

H. Furstenberg, The unique ergodicity of the horocycle flow,, Recent Advances in Topological Dynamics (Proc. Conf., (1972), 95.

[15]

F. Hofbauer, On intrinsic ergodicity of piecewise monotonic transformations with positive entropy,, Israel J. Math., 34 (1979), 213. doi: 10.1007/BF02761854.

[16]

A. Katok, Lyapunov exponents, entropy and periodic orbits for diffeomorphisms,, Inst. Hautes Études Sci. Publ. Math., 51 (1980), 137.

[17]

V. Kaloshin, Generic diffeomorphisms with superexponential growth of number of periodic orbits,, Comm. Math. Phys., 211 (2000), 253. doi: 10.1007/s002200050811.

[18]

F. Ledrappier, Propriétés ergodiques des mesures de Sinaï,, Inst. Hautes Études Sci. Publ. Math., 59 (1984), 163.

[19]

F. Ledrappier and O. Sarig, Invariant measures for horocycle flows on periodic hyperbolic surfaces,, Israel J. Math., 160 (2007), 281. doi: 10.1007/s11856-007-0064-0.

[20]

S. Newhouse, Continuity properties of entropy,, Ann. Math. (2), 129 (1989), 215. doi: 10.2307/1971492.

[21]

W. Parry, Intrinsic Markov chains,, Trans. Amer. Math. Soc., 112 (1964), 55. doi: 10.1090/S0002-9947-1964-0161372-1.

[22]

S. J. Patterson, Spectral theory and Fuchsian groups,, Math. Proc. Cambridge Phil. Soc., 81 (1977), 59. doi: 10.1017/S030500410000027X.

[23]

S. J. Patterson, Some examples of Fuchsian groups,, Proc. London Math. Soc. (3), 39 (1979), 276. doi: 10.1112/plms/s3-39.2.276.

[24]

Y. B. Pesin, Characteristic Ljapunov exponents, and smooth ergodic theory,, Russian Math. Surveys, 32 (1977), 55. doi: 10.1070/RM1977v032n04ABEH001639.

[25]

Y. Pesin, On the work of Omri Sarig on infinite Markov chains and thermodynamical formalism,, J. Modern Dynamics, (2014).

[26]

M. Ratner, On Raghunathan's measure conjecture,, Ann. Math. (2), 134 (1991), 545. doi: 10.2307/2944357.

[27]

T. Roblin, Ergodicité et équidistribution en courbure négative,, Mém. Soc. Math. Fr. (N. S.), 95 (2003).

[28]

O. Sarig, Invariant Radon measures for horocycle flows on Abelian covers,, Invent. Math., 157 (2004), 519. doi: 10.1007/s00222-004-0357-4.

[29]

O. Sarig, The horocycle flow and the Laplacian on hyperbolic surfaces of infinite genus,, Geom. Funct. Anal., 19 (2010), 1757. doi: 10.1007/s00039-010-0048-9.

[30]

O. Sarig, Bernoulli equilibrium states for surface diffeomorphisms,, J. Modern Dynamics, 5 (2011), 593. doi: 10.3934/jmd.2011.5.593.

[31]

O. Sarig, Symbolic dynamics for surface diffeomorphisms with positive entropy,, J. Amer. Math. Soc., 26 (2013), 341. doi: 10.1090/S0894-0347-2012-00758-9.

[32]

O. Sarig, Thermodynamic formalism for countable Markov shifts,, Ergodic Theory Dynam. Systems, 19 (1999), 1565. doi: 10.1017/S0143385799146820.

[33]

B. Schapira, Equidistribution of the horocycles of a geomertically finite surface,, Int. Mat. Res. Not., (2005), 2447. doi: 10.1155/IMRN.2005.2447.

[34]

M. Shub, Global Stability of Dynamical Systems,, Springer-Verlag, (1987). doi: 10.1007/978-1-4757-1947-5.

[35]

Y. G. Sinaĭ, Construction of Markov partitions,, Functional Anal. Appl., 2 (1968), 245. doi: 10.1007/BF01076126.

[36]

B. Weiss, Intrinsically ergodic systems,, Bull. Amer. Math. Soc., 76 (1970), 1266. doi: 10.1090/S0002-9904-1970-12632-5.

[37]

L.-S. Young, Statistical properties of dynamical systems with some hyperbolicity,, Ann. Math. (2), 147 (1988), 585. doi: 10.2307/120960.

[1]

The Editors. The 2015 Michael Brin Prize in Dynamical Systems. Journal of Modern Dynamics, 2016, 10: 173-174. doi: 10.3934/jmd.2016.10.173

[2]

The Editors. The 2013 Michael Brin Prize in Dynamical Systems. Journal of Modern Dynamics, 2014, 8 (1) : i-ii. doi: 10.3934/jmd.2014.8.1i

[3]

The Editors. The 2011 Michael Brin Prize in Dynamical Systems. Journal of Modern Dynamics, 2012, 6 (2) : i-ii. doi: 10.3934/jmd.2012.6.2i

[4]

The Editors. The 2009 Michael Brin Prize in Dynamical Systems. Journal of Modern Dynamics, 2010, 4 (2) : i-ii. doi: 10.3934/jmd.2010.4.2i

[5]

The Editors. The 2008 Michael Brin Prize in Dynamical Systems. Journal of Modern Dynamics, 2008, 2 (3) : i-ii. doi: 10.3934/jmd.2008.2.3i

[6]

Yakov Pesin. On the work of Sarig on countable Markov chains and thermodynamic formalism. Journal of Modern Dynamics, 2014, 8 (1) : 1-14. doi: 10.3934/jmd.2014.8.1

[7]

Mikhail Lyubich. Forty years of unimodal dynamics: On the occasion of Artur Avila winning the Brin Prize. Journal of Modern Dynamics, 2012, 6 (2) : 183-203. doi: 10.3934/jmd.2012.6.183

[8]

Manfred G. Madritsch. Non-normal numbers with respect to Markov partitions. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 663-676. doi: 10.3934/dcds.2014.34.663

[9]

Enrique R. Pujals, Federico Rodriguez Hertz. Critical points for surface diffeomorphisms. Journal of Modern Dynamics, 2007, 1 (4) : 615-648. doi: 10.3934/jmd.2007.1.615

[10]

Omri M. Sarig. Bernoulli equilibrium states for surface diffeomorphisms. Journal of Modern Dynamics, 2011, 5 (3) : 593-608. doi: 10.3934/jmd.2011.5.593

[11]

Giovanni Forni. On the Brin Prize work of Artur Avila in Teichmüller dynamics and interval-exchange transformations. Journal of Modern Dynamics, 2012, 6 (2) : 139-182. doi: 10.3934/jmd.2012.6.139

[12]

Thomas Ward, Yuki Yayama. Markov partitions reflecting the geometry of $\times2$, $\times3$. Discrete & Continuous Dynamical Systems - A, 2009, 24 (2) : 613-624. doi: 10.3934/dcds.2009.24.613

[13]

Francois Ledrappier and Omri Sarig. Invariant measures for the horocycle flow on periodic hyperbolic surfaces. Electronic Research Announcements, 2005, 11: 89-94.

[14]

Alfonso Artigue. Robustly N-expansive surface diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2016, 36 (5) : 2367-2376. doi: 10.3934/dcds.2016.36.2367

[15]

C. Morales. On spiral periodic points and saddles for surface diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1191-1195. doi: 10.3934/dcds.2011.29.1191

[16]

Fernando Alcalde Cuesta, Françoise Dal'Bo, Matilde Martínez, Alberto Verjovsky. Minimality of the horocycle flow on laminations by hyperbolic surfaces with non-trivial topology. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4619-4635. doi: 10.3934/dcds.2016001

[17]

John Franks, Michael Handel. Some virtually abelian subgroups of the group of analytic symplectic diffeomorphisms of a surface. Journal of Modern Dynamics, 2013, 7 (3) : 369-394. doi: 10.3934/jmd.2013.7.369

[18]

Joachim Escher, Piotr B. Mucha. The surface diffusion flow on rough phase spaces. Discrete & Continuous Dynamical Systems - A, 2010, 26 (2) : 431-453. doi: 10.3934/dcds.2010.26.431

[19]

Fernando Alcalde Cuesta, Françoise Dal'Bo, Matilde Martínez, Alberto Verjovsky. Corrigendum to "Minimality of the horocycle flow on laminations by hyperbolic surfaces with non-trivial topology". Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4585-4586. doi: 10.3934/dcds.2017196

[20]

Tom Goldstein, Xavier Bresson, Stan Osher. Global minimization of Markov random fields with applications to optical flow. Inverse Problems & Imaging, 2012, 6 (4) : 623-644. doi: 10.3934/ipi.2012.6.623

2016 Impact Factor: 0.706

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]